MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø10X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø10X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35250340S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.H3 other text : device retained by patient.
 
Event or Problem Description
As reported: "after the initial surgery, the fracture became pseudoarticular and the nail eventually broke off.After removal, it was replaced with tha.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections to d9/h3 and h6 method codes.The reported event could be confirmed, since the device was returned and is indeed broken.The device inspection revealed the following: the returned devices in the scope of this investigation confirm the broken nail reported.The product identification of the broken devices could be confirmed.The received nail is completely broken in the webs of the proximal lag screw hole.On the proximal broken part of the device, on both bridges of the nail, rest lines are clearly visible.These rest lines are specific to a fatigue failure mode.This deformation indicates that the nail was exposed to continuous high loads over a longer period of time (according to what was reported, 3 years).Since x-rays were provided, a medical expert's opinion on this case was requested.Their statement is as follows: "a pseusoarthrosis is another word for non union.So based on the story this is a clear non-union case with in the end nail breakage.[.] [based on the pictures] clearly the fracture did not fully heal.This is not the image you expect after 3 years of healing".Based on investigation, the root cause was attributed to mostly a patient related issue.The event was caused by the non union of the bone, which caused excessive loads on the nail for an extended amount of time (3 years) before the device finally broke in a fatigue manner.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø10X340MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17867772
Report Number0009610622-2023-00343
Device Sequence Number7028795
Product Code HSB
UDI-Device Identifier04546540375735
UDI-Public04546540375735
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Catalogue Number35250340S
Device Lot NumberK0DE327
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale